MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENDOSUTURE SUTURE ASSISTANT; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. ENDOSUTURE SUTURE ASSISTANT; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Catalog Number SW100
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # t92162.Additional information: medwatch received.(b)(4).Investigation summary: the analysis results found that the sw100 device was received with no damage in the external components without a cartridge loaded.In an attempt to replicate the reported incident, the device was tested for functionality without a test cartridge.Upon functional testing, the instrument was examined and it was found to be functional.The device was then reloaded with a test cartridge and it was cycled, fired and it properly formed the knot.In addition, a sw110 cartridge (t92j5k) was received with the cartridge plate dislodged inside a plastic bag and the tyvek.No conclusion could be reached as to what may have caused the reported incident.The reported complaint could not be confirmed.The potential reason of the loading or unloading failure can be caused due to incorrect instrument usage.A manufacturing record evaluation was performed for the finished device lot and batch number, and no non-conformances were identified.- (b)(4).
 
Event or Problem Description
It was reported that during a hiatal hernia repair the device failed.They couldn't get it to work and the tip of the suture assist was detached.Doctor immediately saw and removed all the pieces from the surgical area and they checked for completeness of the instrument.It is unknown how the case was completed.No adverse patient consequences were reported.

Brand Name
ENDOSUTURE SUTURE ASSISTANT
Common Device Name
LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key9082993
Report Number3005075853-2019-22176
Device Sequence Number18860555
Product Code GCJ
UDI-Device Identifier10705036002888
UDI-Public10705036002888
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K972679
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Catalogue NumberSW100
Device Lot NumberT9233T
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/26/2019
Initial Report FDA Received Date09/18/2019
Patient Sequence Number1
Patient Age47 YR